Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 18, 2020, 10:21 AM EST for 7 counties in Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2020, 10:21 AM EST (15:21 UTC)
- Expired
- Feb 18, 2020, 10:45 AM EST
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
Counties Coweta County, GA, Fayette County, GA, Heard County, GA, Henry County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WWUS82 KFFC 181521
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1021 AM EST Tue Feb 18 2020
GAZ052>058-066>068-070-181545-
Butts GA-Fayette GA-Lamar GA-Clayton GA-Coweta GA-Troup GA-Heard GA-
Spalding GA-Meriwether GA-Pike GA-Henry GA-
1021 AM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...FAYETTE...WESTERN
LAMAR...SOUTHERN CLAYTON...COWETA...NORTHERN TROUP...HEARD...
SPALDING...NORTHERN MERIWETHER...PIKE AND SOUTHERN HENRY COUNTIES
UNTIL 1045 AM EST...
At 1020 AM EST...a line of thunderstorms was extending from near
Turin to near Wooster...and moving east at 35 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Newnan, LaGrange, Griffin, McDonough, Fayetteville, Barnesville,
Zebulon, Franklin, Greenville, Peachtree City, Hampton, Tyrone,
Lovejoy, Locust Grove, Senoia, Hogansville, Grantville, Luthersville,
Milner and Brooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3343 8517 3343 8502 3346 8498 3344 8494
3351 8484 3346 8401 3299 8420 3306 8522
3340 8529
TIME...MOT...LOC 1520Z 270DEG 30KT 3334 8460 3310 8468
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 18, 6:49 AM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 18, 6:49 AM EST, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 649 AM EST Tue Feb 18 2020 .UPDATE... 12z Aviation update below. Baker && .PREV DISCUSSION... /Issued 415 AM EST Tue Feb 18 2020/ ..Morning Area Forecast Discussion... SHORT TERM /Today through Wednesday/... Main focus dominating the short term is with expected widespread showers and slight thunderstorm potential driven by an initial upper shortwave today. The area of precip is currently pushing into the western CWA at the time of this discussion and has had some persistent isolated embedded lightning with an axis of elevated low end CAPE. While the shear params remain limited, no strong to severe intensity is expected and should be just general thunder. Behind this initial wave, the upper SW flow and Gulf moisture transport will continue along and ahead of a cold front progged to push relatively slowly southward across the area late tonight into Wednesday. Overall total QPF looks to be 1.5 to 2 inches across the northern majority of the area with the heavier amounts likely today into tonight. PWATs do look to be quite high and supportive of highly efficient rainfall, close to 1.5 inches and upwards of 1.75 inches into some central/southern portions of the CWA, which could even flirt with climo records. Have opted to hold off on any flood watch given uncertainty with how much rainfall occurs with the initial wave. Future updates may warrant a possible issuance if amounts trend higher. While temps should be decently above normal today with highs in the mid to upper 60s for most areas (even low 70s across the south), the aforementioned fropa will limit north GA to the low to mid 50s on Wednesday. Baker && .LONG TERM /Wednesday Night through Monday/... We begin the long term period on Wednesday Night with what is likely to be a slight break in between two rounds of heavier rain. At mid-levels, drier air will have pushed southward to its most southern extent before a surge of moisture moves back into the southeast for a second bout of rain showers in the region from early Thursday morning through Thursday Night. This round of rain is likely to drop another 0.5-1 inches of rain across central Georgia. In recent model runs, there have been hints of a possible mix of wintry-type precip for far Northern Georgia from Thursday morning to Friday morning with residual showers. However, temperatures are expected to be above thresholds for frozen precipitation to make it to the ground at this time; this occurs even in model runs producing frozen precip with vertical profiles that would suggest melting. For now the only expectation for wintry precip will be for the highest elevations in the mountains on late Thursday night but conditions will need to be monitored going forward. Going into Friday and the weekend, we'll have our first break from precip in the forecast! Highs will be on the increase with high- 40s/low-50s on Friday and low- to mid-50s on Saturday under mostly clear skies and a stout, surface high pressure. Moisture comes back into the area on Sunday with PWATS rising from 1/8 of an inch to over an inch. This moisture will be overriding a warm front set to arrive on Monday, but the parent low pressure system in the northern plains is set to occlude and stall, possibly keeping the southeast under cloudy skies and showers for several days after. Thiem && .AVIATION... 12Z Update... Most sites should have LIFR cigs in 200-400 ft range this morning that could persist into much of the day and only possible slight improvement to IFR around 500-800 ft late afternoon or within the area of SHRA (precip likely thru majority of period), then back to LIFR after 03z Wednesday. Generally IFR vsbys around 2 SM but could have greater in breaks of precip. TS chance a bit too low to include but may warrant tempos in updates. Winds initially east to SE 5-7 kts with SSW shift after 17z and WNW shift with front by 06z Wed for KATL and nearby sites. //ATL Confidence...12Z Update... Medium on overall cig/vsby trend. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 63 53 57 41 / 100 90 80 30 Atlanta 65 50 55 41 / 100 90 60 40 Blairsville 59 45 52 37 / 90 90 50 20 Cartersville 65 47 54 40 / 100 90 40 30 Columbus 72 57 63 44 / 80 80 70 70 Gainesville 59 50 53 40 / 100 90 60 20 Macon 69 58 63 42 / 80 80 80 70 Rome 65 47 54 41 / 100 90 40 30 Peachtree City 67 51 58 41 / 100 90 70 50 Vidalia 72 61 68 45 / 60 60 60 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Thiem AVIATION...Baker
Hazardous weather outlook, Feb 18, 4:37 AM EST, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 437 AM EST Tue Feb 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 437 AM EST Tue Feb 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Patchy dense fog will be possible this morning before morning showers which may cause a hazard to motorist where visibility drop below a quarter of a mile. There is also a slight chance of thunderstorms across parts of north and central Georgia today and tonight, but no strong or severe storms are expected. Heavy rain will be possible with these storms, and ponding on roadways and some nuisance flooding may be possible, especially in low-lying or highly urbanized areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Periods of possible heavy rain could occur through Thursday. Please monitor forecast updates if there is an increased threat of flooding. Also, the interaction of some colder air could allow for some transition to light snow in parts of far northeast Georgia for Thursday evening. Some light accumulations cannot be ruled out so please monitor future updates. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 18, 9:18 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 AM EST Tue Feb 18 2020
GAZ081>085-094>097-181445-
Peach GA-Wilkinson GA-Bibb GA-Johnson GA-Houston GA-Crawford GA-
Laurens GA-Bleckley GA-Twiggs GA-
918 AM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...SOUTHERN WILKINSON...
BIBB...NORTHWESTERN JOHNSON...NORTHERN HOUSTON...CRAWFORD...NORTHERN
LAURENS...NORTHERN BLECKLEY AND TWIGGS COUNTIES UNTIL 945 AM EST...
At 916 AM EST...a line of thunderstorms was extending from near
Scott to near Tarversville...and moving east at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Macon, Dublin, Perry, Fort Valley, Wrightsville, Jeffersonville,
Irwinton, Warner Robins, Centerville, Byron, East Dublin, Dexter,
Dudley, Danville, Payne, Montrose, Allentown, Robins Air Force Base,
Payne City and Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3243 8272 3243 8296 3251 8400 3285 8393
3287 8386 3280 8296 3276 8296 3279 8286
3277 8261
TIME...MOT...LOC 1416Z 260DEG 17KT 3252 8271 3255 8349Special weather statement, Feb 18, 9:50 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
950 AM EST Tue Feb 18 2020
GAZ072-074-082>085-093>097-181515-
Macon GA-Peach GA-Wilkinson GA-Washington GA-Bibb GA-Johnson GA-
Houston GA-Jones GA-Laurens GA-Bleckley GA-Twiggs GA-
950 AM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...EASTERN PEACH...
WILKINSON...SOUTHWESTERN WASHINGTON...SOUTHEASTERN BIBB...WESTERN
JOHNSON...HOUSTON...SOUTHERN JONES...NORTHWESTERN LAURENS...NORTHERN
BLECKLEY AND TWIGGS COUNTIES UNTIL 1015 AM EST...
At 950 AM EST...a line of thunderstorms was extending from near
Danville to near Saint Louis...and moving east at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Macon, Dublin, Perry, Jeffersonville, Irwinton, Warner Robins,
Centerville, Byron, Gordon, Ivey, McIntyre, Dudley, Toomsboro,
Oconee, Danville, Montrose, Allentown, Robins Air Force Base, Marion
and Houston Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3238 8395 3269 8376 3269 8374 3285 8366
3295 8307 3297 8302 3273 8284 3246 8296
TIME...MOT...LOC 1450Z 266DEG 27KT 3265 8324 3244 8385Special weather statement, Feb 18, 10:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1021 AM EST Tue Feb 18 2020
GAZ052>058-066>068-070-181545-
Butts GA-Fayette GA-Lamar GA-Clayton GA-Coweta GA-Troup GA-Heard GA-
Spalding GA-Meriwether GA-Pike GA-Henry GA-
1021 AM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...FAYETTE...WESTERN
LAMAR...SOUTHERN CLAYTON...COWETA...NORTHERN TROUP...HEARD...
SPALDING...NORTHERN MERIWETHER...PIKE AND SOUTHERN HENRY COUNTIES
UNTIL 1045 AM EST...
At 1020 AM EST...a line of thunderstorms was extending from near
Turin to near Wooster...and moving east at 35 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Newnan, LaGrange, Griffin, McDonough, Fayetteville, Barnesville,
Zebulon, Franklin, Greenville, Peachtree City, Hampton, Tyrone,
Lovejoy, Locust Grove, Senoia, Hogansville, Grantville, Luthersville,
Milner and Brooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3343 8517 3343 8502 3346 8498 3344 8494
3351 8484 3346 8401 3299 8420 3306 8522
3340 8529
TIME...MOT...LOC 1520Z 270DEG 30KT 3334 8460 3310 8468The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:18 AM EST | Special Weather Statement | FFC | Bibb, Johnson, Peach, Twiggs, Wilkinson | 27 min |
| Feb 18, 9:50 AM EST | Special Weather Statement | FFC | Bleckley, Houston, Peach, Twiggs, Wilkinson | 25 min |
| Feb 18, 11:05 AM EST | Special Weather Statement | FFC | Johnson | 25 min |
| Feb 18, 11:11 AM EST | Special Weather Statement | FFC | Butts, Coweta, Lamar, Meriwether, Monroe, Pike and 1 more | 34 min |
| Feb 18, 11:58 AM EST | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Butts, Carroll and 47 more | 16 hr |
| Feb 18, 12:13 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 9 days |
| Feb 18, 12:13 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 12 days |
| Feb 18, 3:02 PM EST | River Flood Warning | FFC | Dade | 13 hr |
| Feb 18, 3:02 PM EST | River Flood Warning | FFC | Troup | 41 hr |
| Feb 18, 6:38 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 3 days |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.